View Complete Reference

Molchanov, S and Wang, X (2004)

On the Benford's Empirical Law

Random Operators and Stochastic Equations 12(3), pp. 201-210.

ISSN/ISBN: Not available at this time. DOI: 10.1163/1569397042222495

Abstract: The paper contains the mathematical analysis of the so-called Benford's Empirical Law, closely related to the famous Weil's theorem about uniform distribution on [0,1] of the sequence of the fractional parts x n = {nα},α is an irrational number, and Poincare theorem about convolutions of the measures on the group S 1 = [0, 1)mod 1. We prove that the Weil's theorem is "robust" in appropriate sense and generalize the Poincare theorem for the class of dependent random variables.

@article{, author = {Molchanov, Stanislav and Wang, Xian}, year = {2004}, month = {09}, pages = {201--210}, title = {On the Benford's Empirical Law}, volume = {12}, number = {3}, journal = {Random Operators and Stochastic Equations}, doi = {10.1163/1569397042222495} }

Reference Type: Journal Article

Subject Area(s): Measure Theory, Probability Theory, Statistics